Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

On medicine for sinus infection. Feeling nauseous, hurt burn. Chances of thyroiditis from so many antibiotics?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2339 Questions
Question
I was on doxicyclene for 10 days and then Suprax for 10 days and prednisone for sinus infection, as the doxicyclene didn't seem to be work. The sinus infection has since resolved but during the last 4 days of the Suprax I started to get very nauseaus and even experienced vomiting. I called my doctor and she said it was a very strong antibiotic and this was normal. But in the week since I've stopped taking it (this past Sunday was last day) I wake up shakey every morning and fight nausea off and on all day. My heartrate was soaring and had lots of palpitations for the first few days but that seems to be gone now. And now I also get heartburn with almost everything I eat. I started taking a probiotic because I think I'm depleted of good bacteria but why the shakiness and nausea? Do you think it could be thyroiditis from so many antibiotics? Earlier in the week the front of my neck was sore but this has since gone away and I attributed that to coming off the prednisone since it felt like whiplash kinda muscle soreness.
Posted Fri, 20 Jul 2012 in Infections
 
 
Answered by Dr. Naveen Kumar 1 hour later

Hi

Thanks for the query

The symptoms you perceive are due to the side effects of the medicine prednisolone.

Suprax (cefixime) is not the drug of choice for sinus infection. You require antibiotics such as either a combination of amoxycillin and clavulanic acid or cefuroxime, a mucolytic (such as bromhexine or ambroxol) and saline nasal spray followed by steam inhalation.

Secondly, the symptoms you are having at present are due to the gastritis, which could be due to one of the side effects of the drug prednisolone. You can stop prednisolone for time being and take a prokinetic (such as domeridone) and a proton pump inhibitor (such as omeprazole or pantoperazole) which helps in reducing your symptoms. Drink plenty of warm water, avoid coffee/tea/alcohol/smoking. You will be definitely alright.

Finally, it is very unlikely to be the symptoms of thyroiditis.

Hope I have answered your query; I will be available for the follow-up queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Follow-up: On medicine for sinus infection. Feeling nauseous, hurt burn. Chances of thyroiditis from so many antibiotics? 1 hour later
But I am no longer on either drug. I stopped the Suprax on 6/24 and the prednisone on 6/22. So would I still be having these side effects after a week??
 
 
Answered by Dr. Naveen Kumar 15 hours later
Hi

Thanks for writing back

Yes, sometimes the side effects of prednisolone can last for few days even after stopping the drug.

Probiotics are needed only when symptom of loose stools are noticed. But, in your case it is more of acidity related problems which can be secondary to the above medicines. At this juncture, probiotics are of less use and the symptoms will not be relieved.

It is wiser to start on the medicines for the treatment of gastritis (proton pump inhibitor and a prokinetic), which will definitely give relief.

Any more queries you are welcome. Wish you good health.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Follow-up: On medicine for sinus infection. Feeling nauseous, hurt burn. Chances of thyroiditis from so many antibiotics? 3 hours later
Hi Doctor,

Are these medicines, the proton pump inhibitor and a prokinetic, OTC drugs or do I have to see a physician for them? Thanks.
 
 
Answered by Dr. Naveen Kumar 6 hours later
Hi

Welcome back

Proton pump inhibitor and prokinetic drug should be taken with doctor's prescription.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor